MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS
Model Number 475205-10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An rma was issued to evaluate the intuitive surgical, inc.(isi) device.Additional information is being gathered to determine the contribution of the device to the customer reported issue.A follow-up mdr will be submitted if the instrument is returned (post failure analysis evaluation) or if additional information is received.
 
Event or Problem Description
It was reported that during central processing, the shaft was broken off from the force feedback fenestrated bipolar forceps.There was no reported patient impact or harm.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The force feedback fenestrated bipolar forceps was analyzed and found to have a roll tube receiver broken at the proximal end.The broken piece was still attached to the instrument.Components adjacent to this broken roll tube receiver show damage which may indicate potential mishandling/misuse.A dislodged main tube holder was observed.Further investigation confirmed additional observations.Upon visual inspection, the main tube holder was found to be dislodged from its normal position.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.
 
Additional Manufacturer Narrative
The force feedback fenestrated bipolar forceps was analyzed and the roll tube receiver was confirmed to be broken which caused the main tube/shaft to appear bent.It was additionally observed that the instrument was found to have a broken chassis; the t-tabs located on the bottom part of the chassis were broken.The broken pieces were still installed inside the main tube holder, no material was missing.As a result, the main tube assembly was found to be dislodged from its normal position.There was no damage observed to the main tube holder or the main tube.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
FORCE FEEDBACK
Common Device Name
FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21024340
Report Number2955842-2024-23680
Device Sequence Number8191712
Product Code NAY
UDI-Device Identifier00886874120743
UDI-Public(01)00886874120743(10)U10240802
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K232610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number475205-10
Device Catalogue Number475205
Device Lot NumberU10240802 0055
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/13/2024
Supplement Date Received by Manufacturer04/17/2025
06/05/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date04/29/2025
06/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown